I'm just a little confused and kinda of angry!! How does this even happen??
I'm a PCA at a local hospital who gradutes for ADN in December. Yesterday at work I had one of the most horrible days ever in my 4 1/2 years of working in the field. I thought the day was going fine moving right along doing my ADLS when the charge nurse comes running in and said I need a STAT finger stick in a room. A go back and the patient who is in his early 70's bka( Rehab floor) is completey diaohoreitc and very VERY lethargic. I get the finger stick its 64 after a juice with sugar in it. I run get more juice hes still not coming around we take vitals bp up to 160/80 from 94/54 a few hrs ago and heart rate 50. They call RRT they say give a amp of d 50 pt comes back around for just long enough to tell us he thinks its a reaction to the pain medication. Turns out his doctor decided to give him a fentanyl IV when he already was on the patch!!!?????? Oh yea did I mention he is a dialysis patient as well?!?? So after 2 doses of narcan and increased confusion, labored breathing, and pulse ox dipping into the mid 70's he is finally transferred to the ICU to receive a narcan drip and further monitoring... How does happen???